Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 172, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 1, 2001, 4:42 PM EDT for Jeff Davis County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2001, 4:42 PM EDT (20:42 UTC)
- Expired
- Jul 1, 2001, 5:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jeff Davis County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:45 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 1, 2:45 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT SUN JUL 01 2001 CURRENTLY...SFC RIDGE AXIS APPEARS TO BE OVER THE SRN GA AREA ATTM WITH TROUGHING OVER THE ERN GULF OF MEXICO HELPING TO ENHANCE A RELATIVE LARGE AREA OF STRONG CONVECTION NEAR 26N85W. RADAR AND VISIBLE LOOPS INDICATE SHOWERS AND STORMS FORMING ALONG CONVERGENCE LINES AND THE ATLC SEA BREEZE. CURRENT TEMPS OVER INLAND FL COUNTIES ARE CLOSE TO 90. EXPECT FURTHER BOUNDARY LAYER HEATING AND SFC BOUNDARIES TO HELP INITIATE CONVECTION OVER CWA THROUGH LATE AFTN AND EVENING. FORECAST...MODELS ARE FAIRLY SIMILAR EXCEPT FOR A FEW DISCREPANCIES. BELIEVE THE AVN AND ETA HAVE A BETTER HANDLE ON THE CURRENT WX ...ESPECIALLY CONSIDERING CONVECTION IN ERN GULF. ALOFT...THE 5H RIDGE BUILDS OVER THE AREA THROUGH TUE BUT FAIRLY HIGH MOISTURE AND WEAK DISTURBANCES ALOFT WILL CONTINUE SCT POPS EACH DAY. FEEL MAV GUIDANCE MAY BE A LITTLE LOW FOR POPS OVER FL CWA FOR THIS PACKAGE GIVEN THE AMPLE MOISTURE AND PWATS ABOVE 1.6 INCHES. MODELS ARE IN AGREEMENT KEEPING HIGHEST MOISTURE AND VORT LOBE OVER THE NRN HALF OF FA SO WILL LIKELY HAVE HIGHEST POPS THERE. SFC RIDGE EXPECTED TO DROP SWD AS AN UNUSUALLY STRONG COLD FRONT MOVES INTO THE MID ATLC AND SE STATES NEXT 2 DAYS...AND BUT DISSIPATES LATE TUE OVER CENTRAL OR NRN GA. SHOULD CONTINUE TO SEE A DOMINATE ATLC SEA BREEZE... ...ALTHOUGH PERHAPS A SLOWER INLAND PROGRESSION...THROUGH TUE PUSHING SOME OF THE HIGHER POPS AND STRONGER STORMS INLAND. MARINE...OBS SHOW SE TO S WINDS 15 KT OR LESS OVER THE MARINE WATERS WITH SEA ESTIMATED AROUND 2-3 FT. SE TO S WINDS WILL CONTINUE OVER THE AREA THROUGH TUE NIGHT. MAY SEE A SLIGHT INCREASE IN AVERAGE WIND SPEEDS /SEAS AS WEAK INVERTED LOW LEVEL TROUGH SCOOTS THROUGH THE FL STRAITS (AND LIKELY ASSOCIATED WITH AN UPPER LEVEL LOW NOW NEAR THE ERN BAHAMAS). THE AFFECT FOR OUR AREA MAY NOT BE REALIZED UNTIL WED HOWEVER. EXTENDED...LATEST AVN SHOWS MEAN TROUGHING IN THE ERN U.S. WITH AMPLE MOISTURE ACROSS THE FA FOR CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUING. NOTED THAT AVN ALSO BRINGS UP MOISTURE FROM SE AS UPPER LEVEL LOW AND SFC TROUGH MOVE ACROSS BAHAMAS AND FL STRAITS. DUE TO THESE FEATURES FEEL LITTLE CHANGE WILL BE NEEDED TO CURRENT FORECAST. PRELIM AMG 71/87/71/89 4635 SSI 75/88/74/87 2323 JAX 72/90/72/90 2423 GNV 72/91/72/92 3424 02 .JAX... FL...NONE. GA...NONE. ARS
In the hours before
Special weather statement, Jul 1, 12:56 PM EDT, 3 hours 46 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-012100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1256 PM EDT SUN JUL 1 2001 SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. THIS IS IN RESPONSE TO DAYTIME HEATING IN COMBINATION WITH A MOIST SOUTHEAST FLOW OVER THE REGION. THE STRONGEST STORMS THIS AFTERNOON WILL BE OVER INTERIOR COUNTIES...ESPECIALLY ALONG THE I-75 CORRIDOR. THE STORMS WILL MOVE TOWARDS THE NORTH AT 10 TO 15 MPH. SOME LOCATIONS WILL RECEIVE HEAVY RAINFALL BETWEEN 1 AND 2 INCHES IN A SHORT PERIOD OF TIME. ISOLATED FLOODING OF LOW LYING AREAS OR AREAS WITH POOR DRAINAGE WILL BE POSSIBLE. IN ADDITION...FREQUENT DEADLY LIGHTNING WILL OCCUR. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS OVER 40 MPH. MOVE INSIDE AT THE FIRST SIGN OF THREATENING SKIES OR SOUNDS OF THUNDER. ONSHORE WINDS NEAR 10 MPH WILL BRING A CHANCE OF RIP CURRENTS AT AREA BEACHES. SWIM AT GUARDED BEACHES IF VENTURING IN THE SURF. STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZAPPE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:30 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 30 min |
| Jul 1, 3:48 PM EDT | Severe Thunderstorm Warning | JAX | Bacon | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.